Alert archive / New York / Flash Flood Warnings in 1995
Flash Flood Warning 8, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 17, 1995, 4:11 PM EDT for Otsego County, New York. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 1995, 4:11 PM EDT (20:11 UTC)
- Expired
- Jul 17, 1995, 6:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Otsego County, NY
The nearest sounding before it
Albany, NY (KALB), launched 12:00Z, 8.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBGM 172012 FFWBGM NYC077-172215- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 411 PM EDT MON JUL 17 1995 THE NATIONAL WEATHER SERVICE IN BINGHAMTON NY HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 615 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION...... IN CENTRAL NEW YORK ...SOUTHEASTERN OTSEGO COUNTY THUNDERSTORMS WITH TORRENTIAL DOWNPOURS WILL MOVE ACROSS THE REGION OF SOUTHEAST OTSEGO COUNTY THAT HAD TORRENTIAL RAINS EARLY THIS MORNING. TH EWILL CAUSE STREAMS TO RISE QUICKLY AGAIN AND AREAS THAT HAD ROAD WASHOUTS THIS MORNING MAY AGAIN FURTHER ERODE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 2:15 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 17, 2:15 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 210 PM EDT MON JUL 17 1995 A LOT GOING ON SO WILL BE SHORT. PREFRONTAL BNDRY SHOWING UP GOOD AS WIDELY SCT LINE OF TRWS...WATCHING CLOSE...NOTHING THREATENING CURRENTLY. FEEL VERY GOOD ABOUT WATCH IN OTSEGO COUNTY TNT. COLD FNT MVS THROUGH OVERNIGHT SOME CLEARING IN THE MORNING. ON TUE THE SHORT WAVE LAGS BEHIND BUT STILL NOT MUCH MOISTURE BUT PROBABLY ISOLATED RW/TRWS WITH PVA/COOLING ALOFT. PER DISC WITH BUF WILL INCLUDE A 30 POP TUES. RADICALLY DRIER COOLER AIRMASS CHANGE FOR TUES PM AND WED. .BGM...NONE CHIARAMONTE
In the hours before
Special weather statement, Jul 17, 3:50 PM EDT, 21 minutes before
PAZ038-044-047-048-039-040-043-180200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 350 PM EDT MON JUL 17 1995 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM EDT... THE NATIONAL SEVERE STORMS FORECAST CENTER IN KANSAS CITY HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 1000 PM EDT MONDAY FOR THE FOLLOWING COUNTIES: BRADFORD PA... LACKAWANNA PA... LUZERNE PA... PIKE PA... SUSQUEHANNA PA... WAYNE PA... WYOMING PA... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. GET TO A SAFE PLACE OF SHELTER IMMEDIATELY IF YOU ARE CAUGHT IN THE OPEN. STAY OFF THE PHONE AND KEEP AWAY FROM WINDOWS. LIGHTNING IS A KILLER IN THESE STORMS. DO NOT SEEK SHELTER UNDER TREES AND GET OUT OF OPEN AREAS. SHERWOOD WWUS34KJKL0
Special weather statement, Jul 17, 3:51 PM EDT, 20 minutes before
PAZ038-044-047-048-039-040-043-180200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 350 PM EDT MON JUL 17 1995 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM EDT... THE NATIONAL SEVERE STORMS FORECAST CENTER IN KANSAS CITY HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 1000 PM EDT MONDAY FOR THE FOLLOWING COUNTIES: BRADFORD PA... LACKAWANNA PA... LUZERNE PA... PIKE PA... SUSQUEHANNA PA... WAYNE PA... WYOMING PA... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. GET TO A SAFE PLACE OF SHELTER IMMEHDIATELY IF YOU ARE CAUGHT IN THE OPEN. STAY OFF THE PHONE AND KEEP AWAY FROM WINDOWS. LIGHTNING IS A KILLER IN THESE STORMS. DO NOT SEEK SHELTER UNDER TREES AND GET OUT OF OPEN AREAS. SHERWOOD
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:19 PM EDT | Flash Flood Warning | BGM | Delaware, Otsego | 3 hr |
| Jul 17, 3:16 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Otsego | 59 min |
| Jul 17, 4:03 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 57 min |
| Jul 17, 4:30 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 60 min |
| Jul 17, 5:22 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 68 min |
Nearby
Flash Flood Warnings in New York, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.